Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Would high BP cause cough and swollen ankles?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
would to much blood pressure meds cause - a cough, swollen ankles, fatigue
Posted Fri, 22 Nov 2013 in Medicines and Side Effects
Answered by Dr. Basheer Ahamed 53 minutes later
Brief Answer: Yes. Detailed Answer: Hello, Welcome to XXXXXXX Thanks for your query. Anti Hypertensives(Blood pressure medicines) are known to produce such symptoms. Blood pressure drugs belonging to ACE inhibitors group like enalapril is known to produce drug non productive cough which may be troublesome to the patient. In such conditions when the patient is not able to tolerate the cough then that group of anti hypertensive drugs needs to be stopped and other groups of drugs can be started in such patients. Calcium channel blockers drugs like Amlodipine produces swelling of the ankles by reducing the venous blood flow. This can be improved by elevation of the leg while sitting and lying. This elevation helps in return of the venous blood. Good control of blood pressure can take care of fatigue. Consult your doctor to rule out if this are side effects of the medicine. If so your doctor will help you by making changes in you blood pressure medicines. Hope the answer helps you. Let me know if there are any clarifications. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor